First major flare up

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

mlatida
Regular Member


Date Joined Aug 2010
Total Posts : 129
   Posted 8/13/2010 11:17 PM (GMT -7)   
I was diagnosed 2 years ago with Crohn's disease, and I'm experiencing my first severe flare up. Since I was diagnosed, I have been experiencing lots of pain issues and micro-flares that last a couple days and then go away so when I started having the flare symptoms, I put off going to the doctor for almost a week and a half. Then I spent the weekend in the hospital and found out that my entire colon, except my rectum, is absolutely covered in ulcers and inflammation. The doctor couldn't even complete the full colonoscopy, and my inflammatory markers are 10x the normal level. I'm back on prednisone since the first few months of being diagnosed. I get up at 5am to take it just so I can go back to bed while the rush comes because I hate the "un-natural" feeling it gives me. I don't tolerate predisone well- it makes me crazy, paranoid, and anxious- so going on it again scares me even with my friend Xanax on my side. I'm also trying a rice/broth/juice, no dairy, no corn, low fiber diet to try to speed the healing process. I really don't think I can tolerate being on prednisone for more than a couple of months.

Does anyone have either suggestions about how to deal with the prednisone craziness? Suggestions on how to cope with a severe flare? Suggestions on how to speed the healing process? Thanks!

artist guy
Veteran Member


Date Joined Jan 2010
Total Posts : 1373
   Posted 8/14/2010 5:20 AM (GMT -7)   
I've been on quite a few drugs, entocort didn't help. pentasa, no good immuran same just bad side effects, the worst of all pred, that craziness, jittery, constipation, couldn't get rid of gas, I had really bad flare in my throat and canker's in mouth and tongue, so pred took that down, then it was horrible, now rem with vicodin when needed, so it's better, flares are still there in sm. bowel but notas severe and doesn't last as long, now it's been 1 month since last infusion and I can tell it's waring off, hard to swallow and sm. bowel flares up.

artist guy

Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 8/14/2010 7:55 AM (GMT -7)   
Hi Mlatida and welcome to Healingwell. What dose did the doc put you on? I never allow them to put me on higher than 30 mg as I get too many side effects otherwise, and the 30 mg is enough for my body to get out of the flare. But....you sound like you have a pretty serious flare going on, so maybe a higher dose is required to get your CD quieted down. I have always reduced 5 mg every 5 days, some docs have you go down 5mg once a week. Talk to your doc if the Pred gets to your spirits too much, there are other meds that can help ease some of the side effects. Hugs!
Gail*Nanners* Co-Moderator for Crohns Disease 
Crohn's Disease for over 34 years. Currently on Asacol, Prilosec, Estrace, Prinivil, Diltiazem, Percoset prn for pain, Zofran, Phenergan, Probiotics, Calcium, Vit D, and Xanax prn. Resections in 2002 & 2005. Also diagnosed w/ Fibromyalgia, Osteoarthritis, & Anxiety. Currently my Crohns is in remission, but my joints are going crazy!
*Every tomorrow has two handles.  We can take hold of it by the handle of anxiety, or by the handle of faith"*

mlatida
Regular Member


Date Joined Aug 2010
Total Posts : 129
   Posted 8/14/2010 9:21 AM (GMT -7)   
Last time I was on prednisone, right after I was diagnosed, I think I was on as much as 60mg. Now I'm on 30mg, and they told me I could go down to 20mg if I can't handle it. My symptoms aren't too bad, except that I'm worried all the time (even with Xanax) about having bad symptoms, about when I will have a bad day, about losing my job over this, and about losing my relationship over being sick. Do you think it's worth toughing it out at 30mg or do you think it won't make much difference in the healing process to go to 20mg? Do you think I will see a difference in side effects with the dosage change? I hate having to re-adjust to med changes, and I HATE prednisone.

WriterMum
Regular Member


Date Joined Apr 2009
Total Posts : 166
   Posted 8/14/2010 11:34 AM (GMT -7)   
I found not much difference between 40 and 20 in terms of side effects. I only start to feel less of the symptoms when I get below 20. I just posted also that perhaps you need to go higher to jump start it and then you can start tapering. I was on 30 for several weeks and it did nothing for my Crohns at all. IMHO I think it makes no sense sticking at a level that doesn't help your Crohn's AND gives you horrible side effects.
45 years old. Diagnosed with moderate to severe Crohn's in April 2005. Hiatus hernia diagnosed in 2008. Had Crohn's under control until March last year when I had a major flare up and ended up in hospital. Diagnosis is now CD and IBS. Getting it under control again.
Currently taking: Salofalk 2000 mg, Calcium and Vitamin D, Matamucil, Yogurt for probiotics, Pregnancy Vitamins for iron etc., Salofalk suppositories as needed.
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 9:15 AM (GMT -7)
There are a total of 2,732,549 posts in 301,031 threads.
View Active Threads


Who's Online
This forum has 151190 registered members. Please welcome our newest member, nakertar.
288 Guest(s), 11 Registered Member(s) are currently online.  Details
Psilociraptor, BnotAfraid, imagardener2, Tirzah, getting by, BKelly, Traveler, Cowbell65, kodaska, multifacetedme, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer